Flash Flood, Piscataquis
- When
- June 29, 8:00 PM EST to 10:00 PM EST
- Where
- Piscataquis County, Dover Foxcroft
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.183, -69.233
Training thunderstorms containing heavy rains produced 2 to 4 inches of rain in around 2 hours flooding streets.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Training thunderstorms containing heavy rains produced 2 to 4 inches of rain in around 2 hours flooding streets.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 29, 5:22 PM EST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 622 PM EDT WED JUN 29 2005 .SYNOPSIS...A COLD FRONT WILL STALL ACROSS INTERIOR DOWNEAST MAINE TONIGHT BEFORE MOVING SOUTH OF THE REGION THURSDAY. ANOTHER FRONTAL SYSTEM WILL APPROACH THE REGION FROM THE WEST FRIDAY NIGHT AND CROSS THE STATE ON SATURDAY. HIGH PRESSURE WILL BUILD IN TO THE REGION SUNDAY EVENING AND REMAIN THROUGH MONDAY BEFORE ANOTHER FRONTAL SYSTEM APPROACHES ON TUESDAY. && .SHORT TERM (REST OF TONIGHT)... WILL UPDATE ZONES 3/4/5/6 AND 10 FOR THE EVENING AS LATEST RADAR IS SHOWING AREAS OF THUNDERSTORMS. && .PREVIOUS DISCUSSION... (ISSUED 544 PM EDT WED JUN 29 2005) SYNOPSIS...A COLD FRONT WILL STALL ACROSS INTERIOR DOWNEAST MAINE TONIGHT BEFORE MOVING SOUTH OF THE REGION THURSDAY. ANOTHER FRONTAL SYSTEM WILL APPROACH THE REGION FROM THE WEST FRIDAY NIGHT AND CROSS THE STATE ON SATURDAY. HIGH PRESSURE WILL BUILD IN TO THE REGION SUNDAY EVENING AND REMAIN THROUGH MONDAY BEFORE ANOTHER FRONTAL SYSTEM APPROACHES ON TUESDAY. SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL/DOWNEAST AREAS TONIGHT IN THE VICINITY OF A SLOW MOVING COLD FRONT. THERE IS A CHANCE THAT A FEW OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS EVENING DOWNEAST. LOW PRESSURE IS EXPECTED TO MOVE EAST ALONG THE FRONT LATER TONIGHT KEEPING THE CHANCE OF SHOWERS...AND POSSIBLY A THUNDERSTORM CENTRAL/DOWNEAST OVERNIGHT. HIGH PRESSURE WILL BRING PARTLY CLOUDY SKIES TO NORTHERN AREAS. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE MID 50S NORTH TO THE UPPER 50S TO AROUND 60 DOWNEAST. HIGH PRESSURE WILL CONTINUE TO PROVIDE PARTLY CLOUDY SKIES TO NORTHERN AREAS THURSDAY. LOW PRESSURE WILL MOVE EAST OF THE REGION EARLY THURSDAY...DRAWING THE COLD FRONT SOUTH OF THE REGION THOUGH EXACTLY HOW FAR SOUTH REMAINS UNCERTAIN. SHOWERS COULD LINGER EARLY DOWNEAST THURSDAY WITH FRONT JUST SOUTH OF THE REGION. HIGH TEMPERATURES THURSDAY WILL RANGE FROM THE MID 70S TO AROUND 80 ACROSS MUCH OF THE REGION...WITH LOWER 70S ALONG THE DOWNEAST COAST. THE FRONT WILL BEGIN TO LIFT NORTH IN THE FORM OF A WARM FRONT LATER THURSDAY NIGHT...STARTING TO BRING CLOUDS BACK NORTH ACROSS THE REGION AND BRINGING A CHANCE OF SHOWERS BACK TO DOWNEAST AREAS. LOW TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE MID TO UPPER 50S ACROSS MUCH OF THE REGION WITH AROUND 50 ALONG THE DOWNEAST COAST. THE WARM FRONT WILL CONTINUE TO LIFT NORTH DURING FRIDAY...BRINGING MOSTLY CLOUDY SKIES AND A CHANCE OF SHOWERS/THUNDERSTORMS TO THE REGION. A CHANCE OF SHOWERS/THUNDERSTORMS WILL PERSIST FRIDAY NIGHT WHILE THE WARM FRONT MOVES THROUGH THE REGION AND A COLD FRONT APPROACHES FROM THE WEST. HIGH TEMPERATURES FRIDAY WILL RANGE FROM THE LOWER TO MID 70S NORTH TO AROUND 70 TO THE LOWER 70S DOWNEAST. LOW TEMPERATURES FRIDAY NIGHT WILL RANGE FROM THE UPPER 50S TO AROUND 60 ACROSS MUCH OF THE REGION...WITH MID 50S ALONG THE DOWNEAST COAST. LONG TERM (SATURDAY THROUGH WEDNESDAY)... BOTH THE GFS AND ECMWF IN FAIR AGREEMENT IN THE LONG TERM EXCEPT FOR SATURDAY AND SUNDAY WHERE THE GFS IS MUCH FASTER IN MOVING THE LOW PRESSURE SYSTEM OUT OF THE REGION. HPC FAVORS THE ECMWF SO WENT WITH A BLEND OF THE TWO. EXPECT A COLD FRONT TO CROSS THE REGION SATURDAY WITH THE CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS BEFORE HIGH PRESSURE BUILDS ACROSS THE REGION ON SUNDAY AND MOVES OUT OVER THE GULF OF MAINE MONDAY. ALTHOUGH HIGH PRESSURE BUILDS IN ON SUNDAY THE UPPER LEVEL LOW KEEPS US IN CYCLONIC FLOW SO KEPT THE CLOUDINESS IN SINCE PLENTY OF MOISTURE ALOFT IS AVAILABLE. RIDGING WILL STILL AFFECT THE REGION THROUGH MONDAY BUT EXPECT ANOTHER FRONTAL SYSTEM TO APPROACH ON TUESDAY. AVIATION... SCATTERED SHOWERS/THUNDERSTORMS WILL OCCUR THIS EVENING...OTHERWISE EXPECT VFR CONDITIONS. AREAS OF FOG LATER TONIGHT WILL PRODUCE IFR/LIFR CONDITIONS. CONDITIONS WILL IMPROVE TO VFR LEVELS AGAIN TOMORROW. MARINE... WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THE END OF THE WEEK. VISIBILITIES WILL CONTINUE TO BE REDUCED IN AREAS OF FOG...WITH CHANCES OF SHOWERS AND POSSIBLE THUNDERSTORMS THROUGH THE REST OF THE WEEK. CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. SHORT TERM/MARINE...NORCROSS LONG TERM/MARINE...WOLFE && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM...MIGNONE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 552 AM EDT WED JUN 29 2005 ANZ050-070-MEZ001>006-010-011-015>017-029>032-301000- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT... CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH... DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE... EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC... MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT... OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS... SAINT PAMPHILE...VAN BUREN AND VANCEBORO 552 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE... SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT... ESPECIALLY ACROSS CENTRAL AND DOWNEAST MAINE AS A COLD FRONT CROSSES THE STATE. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE FRIDAY INTO SATURDAY AS ANOTHER COLD FRONT CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
310 PM EDT WED JUN 29 2005
MEZ017-030-292015-
WASHINGTON COUNTY...
310 PM EDT WED JUN 29 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...
AT 306 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 13 MILES NORTH OF MACHIAS. THE STORM WAS MOVING EAST AT 15
MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 415 PM EDT INCLUDE...
MACHIAS... PEMBROKE... CUTLER...
PERRY... EASTPORT... LUBEC...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4502 6761 4465 6767 4461 6685 4499 6682
WOLFESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
755 PM EDT WED JUN 29 2005
MEZ010-011-015-031-300100-
PISCATAQUIS AND PENOBSCOT COUNTIES...
755 PM EDT WED JUN 29 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...
AT 754 PM EDT...DOPPLER WEATHER RADAR INDICATED AN AREA OF
THUNDERSTORMS WITH VERY HEAVY RAIN AND POSSIBLY SMALL HAIL OVER
DOVER-FOXCROFT. THE STORM WAS MOVING EAST AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 900 PM EDT INCLUDE...
GUILFORD... DEXTER... DOVER-FOXCROFT...
BROWNVILLE JUNCTION... MILO...
HOWLAND... GREENVILLE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4554 6979 4500 6937 4508 6856 4554 6863
NORCROSSThe Caribou radar (KCBW), 146 km away, was scanning. The volume nearest the first event began at 00:59 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459288.